Results 1 to 9 of 9

Thread: Burning feeling...

  1. #1

    Burning feeling...

    My husband started having a burning sensation in his hips and lower stomach. He is a T12 Asia A complete. They have put him on Neurontin 300mg 2x a day. Can anyone that has took this tell me how it affected them? I have read up on the drug and saw where it may cause thoughts of suicide. And could the burning sensation mean things are getting better? Thanks for the help....

  2. #2
    Hi darrellswife17,

    Gabapentin (Neurontin) didn't help with my pain until I started taking 900mgs a day. At around 1500mgs a day it took away all my pain. I was pleasantly surprised... shocked actually. It was then that I knew for sure that my pain was really neuropathic. I coulda swore I had a kidney stone or two. But then I needed to keep increasing it until I hit near the max dose of 3200mgs a day. Then after 6 months or so it stopped working altogether.

    I just found a post of mine from March of 06 when I first started taking it. Hmm, I forgot about all those symptoms.

    Quote Originally Posted by bob clark
    I find that it also makes me tired.... for the first hour or so after taking it. Then I can't concentrate on anything, I get bored to death and my anxiety level zooms. It even creates some anger in me. I need a drug like Valium to counter these effects but my doctor refuses to prescribe it.
    Here are a few threads from the pain forum. You may want to look around the Pain forum for other ideas on pain.

    http://sci.rutgers.edu/forum/showthread.php?t=57603

    http://sci.rutgers.edu/forum/showthread.php?t=60052

    http://sci.rutgers.edu/forum/showthread.php?t=54223

    I hope your hubby finds something that works.

    Bob.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

  3. #3
    I take neuontin it works good for the burning feeling. No suicide thoughts.
    coolbreeze c6/7

    Keep on moving don't stop!

  4. #4
    Nothing has ever helped my burning. Nada. Well, except a little birthday herb sent by a friend. BTW.. Thank you "Friend"

    I've not done it since. I sometimes think about it though. It's the only time I can remember being without the burn post-injury.
    My blog: Living Life at Butt Level

    Ignite Phoenix #9 - Wheelchairs and Wisdom: Living Life at Butt Level

    "I will not die an unlived life. I will not live in fear of falling or catching fire. I choose to inhabit my days, to allow my living to open me, to make me less afraid, more accessible, to loosen my heart until it becomes a wing, a torch, a promise. I choose to risk my significance; to live so that which comes to me as seed goes to the next as blossom and that which comes to me as blossom, goes on as fruit."

    Dawna Markova Author of Open Mind.

  5. #5
    That's a rare side-effect. A lot of people around here take Neurontin and gripe about other side-effects, especially during the first couple of weeks while they're getting used to it, but not that one. More common in the initial days are fatigue, fogginess, weight gain, and a couple of others. Some can tolerate the drug better than others. That is a pretty light dose, but this is the sort of med that you have to work doses up or down, with the doctor's input.

    BTW, it's fairly common to combine it with a tricyclic antidepressant such as Elavil. They can work together to help to "calm the nerve signals" and reduce neuro pain.

  6. #6
    I have neuro pain, and there are many ways and different drugs to use.
    I was on neurontin at first but it wasn't helping the pain. I had no suicide thoughts that I can think of (I have a bad memory lol). Anyways they switched meto lyrica 200mg 3x a day, plus Cymbalta which is a anti-depressant.
    http://en.wikipedia.org/wiki/Duloxetine

    The burning feeling means things might get worse (pain wise not injury wise) my pain started in the butt hole, at first I thought I was getting feeling back. but it was neuro pain. Slowly the pain progressed all the way to my chest. And is always there.

    I will pray that his doesn't progress because its not a good feeling.

  7. #7
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    I had to stop taking it due to suicidal thoughts. It worked for several years for the burn and broken glass pain though. it was very difficult convincing the Dr the medication was causing it. it was severe. I have had some hard times since stopping it. very hard times, and have not felt suicidal or had such thoughts. I believe it absolutely was the neurontin that caused this for me, however I know of quite a few people who have had very good results using neurontin. and as I said it did help for about two years befor I began to have more burn. it was raising the dose that affected me, however going back to a lower dose did not stop the mind thing. lyrica caused panic and withdrawal. when tapering off, though at first it was almost like being cured of pain. I have been using fentanyl for about seven or eight years, but the withdraw an dependency is indicating the need for other options. not everyone reacts to neurontin that way, so I think if the pain is bad enough, it may be worth trying.

  8. #8
    i have burning, sometimes strong, sometimes mild, but always there...its a combination of the feeling of sunburn with the tingling of when a limb "falls asleep"...... in my legs/feet, right shoulder/hand......i take NOTHING!....i always wanted to know weather things were changing and not mask it with meds...let alone the affect of long term meds on ur system.....i just suck it up and deal with it...

  9. #9
    My son took neurontin and didn't have any problems.
    Ugh, I've been kissed by a dog!
    Get some hot water, get some iodine ...
    -- Lucy VanPelt

Similar Threads

  1. weird feeling
    By infinity in forum Care
    Replies: 20
    Last Post: 03-23-2009, 06:35 PM
  2. What is going on with my bladder?
    By jimnms in forum Care
    Replies: 15
    Last Post: 05-01-2006, 09:44 AM
  3. New Burning, Return?
    By patd in forum Exercise & Recovery
    Replies: 12
    Last Post: 04-03-2006, 03:17 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •